SMITH & NEPHEW, INC. ULTRABUTTON TIB MED ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72205601 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a quad acl reconstruction procedure, the graft of the ultrabutton passed into the femur and the surgeon was about to tension the device in extension, here the button is at maximum tension and the surgeon then put the leg in 90 degrees of flexion and the button elongated and loosed tension.The leg was put back in extension to re-tension and one of the reduction suture snapped.The team managed to retrieve the suture in the joint, as it was in the tibial tunnel and threaded the suture back through the button, however, when it was held with a clip in flexion, trying to re-tension the sutures, the button would not reduce as the reduction had snapped.A lateral incision was made to cut the graft out and the femoral button was cut off to retrieve it.Surgery was completed with a competitor device instead.There was a surgical delay of more than 30 minutes, and no further complications were reported.